EconPapers    
Economics at your fingertips  
 

SSCE and UTME as Correlates of Undergraduate Students’ Academic Achievement in Mathematics

Samuel Chukwuma Ituma, Mercy Ngozi Nwoye, Chika Charity Ugwuanyi, Basil C.E. Oguguo and Timothy Chinedu Ukwueze
Additional contact information
Samuel Chukwuma Ituma: Department of Science Education, Faculty of Education, University of Nigeria Nsukka
Mercy Ngozi Nwoye: Department of Science Education, Faculty of Education, University of Nigeria Nsukka
Chika Charity Ugwuanyi: Department of Science Education, Faculty of Education, University of Nigeria Nsukka
Basil C.E. Oguguo: Department of Science Education, Faculty of Education, University of Nigeria Nsukka
Timothy Chinedu Ukwueze: Department of Science Education, Faculty of Education, University of Nigeria Nsukka

International Journal of Research and Innovation in Applied Science, 2025, vol. 10, issue 1, 543-551

Abstract: This study determined students’ SSCE grades and UTME scores in Mathematics as correlates of the first year mean achievement scores of the students in undergraduate Mathematics. The study used correlational research design. It was carried out in Ebonyi State and was guided by three research questions, and three hypotheses. The study used a sample of 120 students out of the population of 146 students drawn from the 2014/2015, 2015/2016, and 2016/2017 academic sessions in both the Pure and Applied Mathematics and Mathematics Education courses using both purposive sampling and proportionate random sampling techniques. The data were collected using the researcher-made instrument which was face validated by three specialists in Measurement and Evaluation and one in Mathematics Education. The data were analysed using Multiple Linear Regression. The findings of the study showed a low positive relationship between students’ SSCE grades and the students’ achievement; and a moderate positive relationship between students’ UTME scores and the first year mean achievement scores.

Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.rsisinternational.org/journals/ijrias/ ... -issue-1/543-551.pdf (application/pdf)
https://rsisinternational.org/journals/ijrias/arti ... ment-in-mathematics/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bjf:journl:v:10:y:2025:i:1:p:543-551

Access Statistics for this article

International Journal of Research and Innovation in Applied Science is currently edited by Dr. Renu Malsaria

More articles in International Journal of Research and Innovation in Applied Science from International Journal of Research and Innovation in Applied Science (IJRIAS)
Bibliographic data for series maintained by Dr. Renu Malsaria ().

 
Page updated 2025-03-22
Handle: RePEc:bjf:journl:v:10:y:2025:i:1:p:543-551